I've been on Roaccutane for 4 and a half months now. My dosages is 2 20 mg per day. My face and back cleared up within 2 months almost perfectly. Now as my treatment is about to end, I break out daily. I keep getting about 1-2 pimples per day but only on my face. Worst breakout was about 2 weeks ago during my menstruation. My chin area had so many pimples on it that it looked like it was burnt. I'm really worried that the medication is, for some reason, stop working for me. I'm very scared.
Why Do IStill Get Massive Breakouts on my Last Month on Roaccutane?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 3
Accutane and Breakouts
Thank you for your question. Acne is a multifactorial condition and can be worsened by several things including stress or hormones. You may want to consult with your board certified dermatologist as he or she may have decreased your dosage of the medication since you are almost done with the treatment. If this is not the case then you may need to be placed on a 2nd course of Accutane in the future (6 months after 1st course). Other options may include getting a hormonal evaluation to rule out PCOS, and hormone therapy treatments such as certain types of oral contraceptive pills. Be certain to be under the supervision of a board certified dermatologist with expertise in acne for the most effective and safe treatment options. I hope this helps.
The minimum effective dose for effective Accutane
As stated, you may need more time on the medication. Discuss with your doctor. The minimum effective dose for Roaccutane is 1 mg/kg/ day for at least 20 weeks. If you are on a lower daily dose you may need longer. It is also my experience that there are some adult hormonal acne patients, particularly women who will still need therapy after an Accutane course. I often recommend Spironolactone with or without oral contraceptives depending on reproductive status. Don't despair.
Massive breakouts on last month of Accutane
Well it would seem then that you most likely aren't done with the medication and will need more month(s) of using it, if you're having breakouts like this at this point in time. Consult your prescribing physician. Accutane doesn't "stop" working, but you may need to be on the medication for longer than initially planned.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.